Ask the Professionals

Return to Questions

Headache after dinner

  • Anonymous ORIGINAL POSTER
    since I start eating rice with vegetables in the evening I start feeling weak, dizzy with headache. I take metformin , insulin lantus and insulin novolog
  • Samuel Grossman, BS Pharm, Pharm.D, CDE PROFESSIONAL
    The feeling that you describe such as weakness, dizziness may describe hypoglycemia (low blood sugar levels), especially if it occors each day after a meal when you inject insulin novolog before the meal. When you change your eating habits such as eating less rice for a meal, you may be at risk for low blood sugar levels. You can also be at risk for low blood sugar levels if you increase the dose of pre-meal insulin (such as novolog) without changing the amount of carbohydrates you consume for the meal. Please discuss the feeling you feel after dinner with your provider. The doses of insulin may be adjusted by your provider. You may want to add a snack when you feel dizzy to increase blood sugar levels.